Jun 112012
 

Do you suffer from INTENSE leg, torso or digit cramps?  I’m not talking just a charlie horse – I’m talking cramps that take your breath away and make you stop whatever it is you’re doing.   I had suffered with these types of cramps until recently.  The cause – my cholesterol medication – Simvastatin.

Back a couple, three years ago I was put on two long-term medications at the same time.  One for my cholesterol and one a blood pressure med.  Not long after taking both meds, it came to be where I would get these massive cramps in my torso.  I did some research online, reading medical forums and researching the intricate of each med.  I learned that the cholesterol med I was on could be causing these, which is what I suspected was the cause, as I know Lipitor has similar side effects.

At my next doctors appointment, I expressed to my physician how I was getting these horrible cramps.  I told her how one day when I was driving that one came along that hit my chest area.  This incident scared me half to death because it felt like it was so close to my heart.  To make the incident worse –  I was in a line of traffic and I had to keep the car moving.  She didn’t seem all that concerned and assured me my heart was fine.

Well…I already knew that, and what she had to say, didn’t solve my issue. These cramps got worse over time – something I didn’t think could possibly happen because they hurt so much to begin with.  Then my fingers started to lock up on me.  Then my toes began to lock up on me.  The odd thing about the digits locking up –  they only did so once I went to bed.

After tolerating the locking of the digits for a few weeks – I had enough.  I took myself off the Simvastatin since it made the most sense to start with that med first considering what I had learned through my research.  Within just a few days – ALL the cramping went away.  No more fingers or toes locking up.  I decided at that point, I was done with this med altogether.

So, if you suffer from intense cramping like I describe – take a look at your cholesterol medication.  You could always take yourself off it and see what happens.  If the cramps don’t go away, then you know the cause isn’t that medication, and you’ll need to explore further.

Related Post

 Leave a Reply

You may use these HTML tags and attributes: <a href="" title=""> <abbr title=""> <acronym title=""> <b> <blockquote cite=""> <cite> <code> <del datetime=""> <em> <i> <q cite=""> <s> <strike> <strong>

(required)

(required)